Has anyone else taken this drug? I've read up on it on the internet and it sounds kind of scary! The only thing that sounded positive was the possible weight loss! LOL I'd appreciate anyone's feedback on this drug if they know anything-thanks!
I started taking Topamax in November for the leg and hip pain I have had following my fusion. I started with one 25 mg tab and went to two , but it took about 2-3 weeks, it made me kind of nauseated each day and that lasted for about the first 6 weeks or so, It also makes you sleepy at night, but not the next day, I am taking 3 at night now, it does help. I had tried Nuerontin in the past, and after about 5 days that went in the trash I felt horrible on it. The Topamax does ruin the taste of carbonated drinks though but I have noticed now they taste fine again, but it has been 3 months. It is not scary at all to me. When I started taking 2 pills I did have a tingling feeling in my toes and fingers off and on and that was strange but not painful. No weight loss for me though darn I was looking forward to that, maybe my dose is still low though. I think I had a harder time increasing it, but am adjusting to it well now. I will def. stay on it. Hope this helps
Evil Evil terrible baaaaaaaad drug!!!!! I have never been so sick in my life while taking that drug. I had it for the zingers, and it did help but made me so sick. They also use this drug for weight loss. I see now how/why it works. You become so nauseated and sick you don't want to eat.
Run far and fast away from this drug in my opinion.
This medicine has been prescribed to me for Chronic Migrianes which have [B]CONTROLLED [/B] my life since I was 7 years old. I am now 44. All of my Adult life I have tried EVERY known drug on the market for migraine headaces with zero success. I would have to go to the hospital roughly every three months for an IV solution pain medicine "cocktail" of three, four or five different drugs. I started taking Topamax in April of last year. Since that time I have had [B]two headaches[/B]....One when Hurricane Charley entered the Gulf of Mexico, and One on Christmas Eve when the Deep South had a White Christmas...(my headaches are induced by barometric pressure changes)...I was having headaches [B]EVERYDAY[/B]....the kind that make you sick and can't see....I would get the visual aura...and that would be it! I lived on Fiornal #3 every four hours...the only thing that would touch it!
I have had no ill effects from this drug (other than the aforementioned soda yucks). I take 75 mgs a day. Prior to my micro-D at L5/S1 when I was in pain 24/7, I was told that had I not been taking the Topamax, I would have probably been bedridden because it also acts as a nerve block too. I was unable to walk properly....I had tried neurontin as well, and could not tolerate the side effects of it....[B]Now all I take is the Topamax...[/B]
I also have [B]lost a much need 70+ pounds [/B] on this drug. I've lost 6 dress sizes, and have a closet full of new clothes. I'm also allergic to the sun...so many years of Predinsone shots Twice monthly (15) had packed weight on me. I'm now thinner than I was before I got married over 20 years ago. Luckily my Liver has come out ok for all of the abuse it has taken..... I'm healthier and walking two miles a day thanks to the back surgeon. Topamax has given me back my life...It has been my[B] miracle drug[/B]. I do hear that they are doing research on marketing it as a weight loss drug, though as far as I know, that has not been approved yet.
I guess we [B]ARE [/B] all different in what works for some, doesn't for others.
How did you handle the terrible tingling in your feet? Mine was so bad after several months, it turned to pain. Other than that I loved Topamax, just can't get past the tingling and pain part. Does it pass?
I too take Topomax for migraines. My first migraine was at age 29, middle of the night, out of a dead sleep. Hubby rushed me to the ER, where they were pretty sure I was having a stroke. Wasn't a stroke (thank goodness), but there started the migraines. I was having 3-4 per week, and Imitrex Injections (pills didn't touch it) would work 25% of the time. Migraines were so bad I would vomit, couldn't sleep, would rock back and forth but wouldn't cry and crying hurt too much. I wanted to die. My neurologist put me on Topomax about 18 months ago, and I've had 3 migraines since. I have also lost about 25 lbs (all good). Sometimes my toes tingle (like when they've fallen asleep). Not bad side effects for getting my life back. I take 75 mg in the morning and 100 mg at night. I know some people have had horrid side effects, but I never have. My mom reads the horror stories on line and is scared that I take it, but all I know is that there is no way I couldv'e continue the way I was... Topomax is a wonder drug and it would take alot more than scary stories to get it out of my medicine cabinet as I know what the alternative is for me.
StMishl Failed Bk Fusion, facet joint/hip issues & RA -Wish I could Jump like him!
I have had chronic back pain for about 2 years, I have 2 herniated discs in the lumbar area and also T11-12. I had been having an increase in nerve pain and sciatica and asked the doc about Topamax and Neurontin. His first suggestion was neurontin, but I have heard that people tend to gain weight on it, I need to lose, so he put me on topamax. I started at 25 mg daily, no bad side effects, just a tingly face, even the tip of my nose. I am now on 25 mg twice a day. I still get the tingly face off and on, not like when I first started. I've been on for about 1 1/2 months and will be going up in dosage next month. I haven't lost any weight yet, but I do expect to when the dosage is increased. Anyway, I hardly have any back pain at all lately, only sometimes. I know it's working for me, and I think that it's worth a try because you'll never know unless you do try it.
Has ANYONE here had the severe foot tingling that turned to pain??? And if so, did it stop on it's own? Mine got to severe pain that brought tears to my eyes. I had to stop the Topamax for the 2nd time. I really want to begin it again, but not unless someone can tell me they had this problem and it actually DID go away.
Hey Stardust I noticed that I had to increase and decrease my dose alot from 2 pills to 3 then back to 2 and so on but eventually the bad, bad tingley weird stuff got better. Try it again and maybe see if it gets better with time.
I have only been on 50 to 75 mg since November..Maybe if I did get to 200mg then I could get the weight loss benefit I have been wondering why everyone else has it but me. But the soda thing was Horrible...go to google and look up side effects and you can see all of the most common side effects people experience. I learned that from someone else on this board back when I started taking Topamax.
These boards are great
I had no clue it had usage as a back pain medication Makes me wonder how bad my back would feel without it . I just know that if I miss one dose i'm usually ok, but if I miss 2 doses its almost guarenteed I get a migraine.
I do get the tingley feeling in my toes and feet, but its never been bad enough to stop (compared to a migraine or my back pain its nothing ) and its never been painful - sorry I can't be more help there. I know every medication is different to everyone. example: Ambien does NOTHING for me but SOMA knocks me out, to me, Tylonol 3 is a better pain med then Lortabs, etc... Maybe your body just can't take it???
I do know that my doctor (a different dr then my back dr) has patients as young as 4 that take many times the dose I take (175 mg per day) to control seizures and that the medication has been a round a long time as a seizure medication (and considered safe for children).
Best of luck whatever medication choices you make
StMishl Failed Bk Fusion, facet joint/hip issues & RA -Wish I could Jump like him!
I started taking Topomax to replace some of the Neurontin I was taking(I was at lethal levels). The worst side effect I have experienced is a form of drug induced senility. I have to go off the Topomax every couple months because I get lost going to the store or coming home from school. I also experience a form of Aphasia. I am an English Literature and Language major and there are days when I cannot remember the word for computer and simple everyday things like that.
These are listed as serious side effects and are rare. Unfortunately I am one of those people who are sensitive to the drug.
I have been on Topamax for 4 months now. I am only up to 50mg a day and trying to increase as I can take it. My dr wants me up to 200mg a day. Only side effect I have been dealing with is confusion. I find myself forgetting everything. I have actually at times been so confused I put frozen groceries in the pantry and pantry items in the freezer! lol (Not really funny but I can laugh about it at least) Stopping mid sentence while speaking completely blank is a problem also. Has anyone esle had that problem?
Unfortuantely, I am going to have to deal with it because it is the only drug so far that takes any my migraines and neck pain. I had tingly feet before the drug because of nerve damage so I can't be of much help there, sorry.